MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC FOCUS; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC FOCUS; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR9F
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the device was connected to the gen11 and directly the gen indicated the tip/jaw was broken.The needed to change to a new device and then it worked.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/16/2026.B3: event month is unknown.D4 batch #: unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/7/2026.D4 batch #: z7023d.Corrected data: d4 udi # and expiration date, h4.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damage.Functional testing was performed with the generator, and the device worked as intended; no alert screens were displayed at any time during testing.The har9f device is equipped with an eeprom that collects error codes associated with generator alert screens.During the analysis of the data collected in the eeprom while using the device, it was noted that the device triggered the "tighten assembly" alert screen.This alert occurs when the instrument is not properly assembled with the handpiece.To ensure proper assembly, the torque wrench supplied with the device should be used to tighten the blade onto the handpiece.Turn the torque wrench clockwise while holding the handpiece, and continue until it clicks twice, indicating that sufficient torque has been applied to secure the blade.For further details, please refer to the instruction for use.There were no " blade tip broke off" issues observed at any time during analysis.Due to the event description reported the investigation was confirmed.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch z7023d, and no non-conformances were identified.

Brand Name
HARMONIC FOCUS
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24605185
Report Number3005075853-2026-02021
Device Sequence Number18448963
Product Code LFL
UDI-Device Identifier10705036014669
UDI-Public(01)10705036014669(17)300430(10)615D87
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR9F
Device Lot Number615D87
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown